Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Feb 10, 2008, 10:30 AM EST for 24 counties in North Carolina. It took effect at Feb 10, 2008, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 10:30 AM EST (15:30 UTC)
- In effect from
- Feb 10, 2008, 12:00 PM EST
- Expired
- Feb 10, 2008, 9:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 24 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 101530 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EST SUN FEB 10 2008 ...STRONG GUSTY WINDS WILL DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON... .A STRONG COLD FRONT WILL MOVE OFF THE BLUE RIDGE LATE THIS MORNING... AND CROSS CENTRAL NORTH CAROLINA EARLY TO MID AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND SUNSET. NCZ007>011-021>028-038>041-043-073>076-083-084-102330- /O.NEW.KRAH.WI.Y.0001.080210T1700Z-080211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... WADESBORO...ROCKINGHAM 1030 AM EST SUN FEB 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. A STRONG COLD FRONT WILL MOVE OFF THE BLUE RIDGE AND ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP WITH THE FRONTAL PASSAGE. SUSTAINED WINDS OF 20 TO 30 MPH... WITH WIND GUSTS BETWEEN 40 AND 50 MPH EXPECTED. THE STRONGEST WINDS SHOULD OCCUR BETWEEN NOON AND SUNSET... WITH A GRADUAL DECREASE IN WIND SPEED AND GUSTS BETWEEN SUNSET AND 900 PM. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS CAN ALSO BRING DOWN SOME TREES... TREE LIMBS... AND CAUSE SCATTERED POWER OUTAGES. CAUTION IS ADVISED IF DRIVING OR WALKING ALONG TREE LINED STREETS OR ROADS. $$ BADGETT/MWS
2 follow-up statements
000 WWUS72 KRAH 110038 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 738 PM EST SUN FEB 10 2008 ...STRONG GUSTY WINDS WILL GRADUALLY SUBSIDE OVER CENTRAL NORTH CAROLINA IN THE LATE EVENING HOURS... NCZ007>011-021>028-038>041-043-073>076-083-084-110200- /O.CON.KRAH.WI.Y.0001.000000T0000Z-080211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... WADESBORO...ROCKINGHAM 738 PM EST SUN FEB 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH CENTRAL NORTH CAROLINA THIS EVENING. STRONG WESTERLY WINDS OF 15 TO 25 MPH...AND WIND GUSTS UP TO 40 MPH WILL GRADUALLY DECREASE IN THE LATE EVENING HOURS. WINDS MAY CONTINUE TO MAKE FOR DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...THESE WINDS CAN BRING DOWN TREE LIMBS... AND CAUSE SCATTERED POWER OUTAGES. CAUTION IS ADVISED IF DRIVING OR WALKING ALONG TREE LINED STREETS OR ROADS. $$ RFG
000 WWUS72 KRAH 110208 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 908 PM EST SUN FEB 10 2008 ...WIND ADVISORY NO LONGER IN EFFECT... NCZ007>011-021>028-038>041-043-073>076-083-084-110315- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-080211T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... WADESBORO...ROCKINGHAM 908 PM EST SUN FEB 10 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED GREATLY ACROSS CENTRAL NORTH CAROLINA THIS EVENING. OCCASIONAL GUSTS OF 20 TO 25 WILL BE POSSIBLE THROUGH LATE EVENING... BEFORE DIMINISHING FURTHER AFTER MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. $$ JFB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 10, 6:25 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 10, 6:25 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 625 AM EST SUN FEB 10 2008 .SYNOPSIS...A STRONG COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA LATE TODAY. THIS FEATURE WILL USHER IN VERY DRY AIR AND CAUSE STRING GUSTY WINDS. HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND SETTLE OVERHEAD MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM SUNDAY... STEADY WLY WIND KEEPING TEMPS UP A FEW DEGREES FROM PREVIOUS FORECAST. SINCE TEMPS MAY BE STARTING OUT WARMER THAN PREVIOUSLY EXPECTED AND POTENTIAL FOR SUBSTANTIAL DRY ADIABATIC WARMING (LOW LEVEL MIXING UP TO 7000 FT)...RAISED MAX TEMPS A COUPLE OF DEGREES FOR TODAY (MID 50S NW TO MID 60S SE). MAIN WEATHER STORY WILL BE THE WIND. MODEL GUIDANCE HAS BEEN CONSISTENT DEPICTING SUSTAINED 20-25KTS WITH GUSTS AROUND 35 KTS LIKELY ESPECIALLY OVER THE NORTHERN COUNTIES. TEMPTED TO ISSUE A WIND ADVISORY BUT FORECAST WINDS A SHADE BELOW NEEDED CRITERIA (SUSTAINED 27KTS OR GUSTS 40KTS). STILL EXPECT TO SEE PLENTY OF SUN WITH JUST A PERIOD OF SCATTERED/BROKEN CU AT MID DAY /EARLY AFTERNOON AHEAD OF STRONG SURFACE FRONT. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AS SURFACE HIGH BUILDS INTO THE AREA. 850MB THERMAL TROUGH CROSSES ARE OVERNIGHT. MOS GUIDANCE VARIES ABOUT 7 DEGREES AT ANY GIVEN SITE. DO TO EXPECTED MIXING...LEANED MIN TEMPS CLOSER TO THE WARMER GUIDANCE (LOWER 20S FAR N TO THE MID/UPPER 20S FAR SOUTH). MOS GUIDANCE VERIFYING POORLY WITH DEWPOINTS. MAY SEE SOME RECOVERY IN DEWPOINTS AHEAD OF SURFACE BOUNDARY THEN EXPECT DEWPOINTS TO CRASH THIS EVENING WITH SUB ZERO DEWPOINTS POSSIBLE ACROSS THE NORTH LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM SUNDAY... MON...L/W TROUGH MOVES EAST LATE TONIGHT AND MONDAY WITH WLY FLOW RESIDING OVER REGION BY LATE MONDAY. DRY AIR FIRMLY ENTRENCHED OVER REGION SO EXPECT PLENTY OF SUN. LOW LEVEL THICKNESSES 25-30M BELOW NORMAL. THICKNESSES/TEMP SCHEME COMES IN EVEN COOLER. FOR NOW WILL LEAN TOWARD TEMPS ABOUT 10 DEGREES BELOW NORMAL WHICH TRANSLATES TO TEMPS NEAR 40 FAR N TO MID 40S SE. MON NIGHT AND TUE...SURFACE HIGH SHIFTS OFFSHORE. THIS RETURN FLOW PATTERN WILL GRADUALLY INCREASE LOW LEVEL MOISTURE ACROSS AREA. SLY NEAR SURFACE FLOW WILL INCREASE TUESDAY AS S/W TROUGH OVER THE SOUTHERN PLAINS MOVES E-NE. INCREASING ISENTROPIC LIFT IN THE 285-295K LAYER WILL INCREASE CLOUDINESS...ESPECIALLY INT EH WEST WITH A CHANCE OF RAIN IN THE WEST LATE INT HE DAY. MORE CLOUDS THAN SUN WEST VERSUS EAST WILL RESULT IN COOLER TEMPS NW VERSUS SE TUESDAY. TUE NIGHT INTO EARLY WED STILL SHAPING UP TO BE BEST SHOT 0F MEASURABLE RAIN DURING THIS FORECAST PERIOD. LOW LEVEL CONVERGENCE...PRECIP WATER AND MID LEVEL SUPPORT PRESENT BUT NOT OVERLY IMPRESSIVE AT THIS TIME. POTENTIAL FOR REGION TO BE IN THE RIGHT ENTRANCE REGION OF 140+ JET BY 12Z WED. FOR NOW WILL MAINTAIN HIGH CHANCE POPS LATE TUE NIGHT INTO EARLY WED. MIN TEMPS TUE SHOULD BE WARMER DUE TO EXPECTED CLOUD COVERAGE AND SLY SURFACE FLOW. WED MAX TEMPS TRICKY AS SLOWER THAN EXPECTED EXIT OF WEATHER SYSTEM MAY RESULT IN PATCHY RAIN/ LOW CLOUDS FOR A GOOD PART OF THE DAY WHICH WOULD LIMIT TEMP RECOVERY. WILL LEAVE MAX TEMP ALONE FOR NOW. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 AM SUNDAY... RISING HEIGHTS ALOFT IN THE WAKE OF EXITING S/W TROUGH WITH SURFACE RIDGE BUILDING EASTWARD OUT OF THE SOUTHERN PLAINS/GULF COAST REGION...WILL RESULT IN WARM AND MILD CONDITIONS THURSDAY AND FRIDAY. AFTERNOON TEMPERATURES 57 TO 62 EACH AFTERNOON. LOWS 35 TO 40. THE ECMWF CONTINUES TO BE FASTER THAN THE GFS WITH SPREADING GULF MOISTURE NORTHEAST INTO THE AREA...IN ADVANCE OF EJECTING CLOSED UPPER LOW FROM THE DESERT SW. THE SLOWER TIMING OF THE GFS IS PREFERRED AT THIS TIME...WHICH WOULD SUGGEST THE INTRODUCTION OF RAIN CHANCES BEYOND SUN 00Z...KEEPING SATURDAYS FORECAST DRY. WITH 2008 PRECIPITATION DEFICITS ACROSS THE EASTERN HALF OF NORTH CAROLINA ALREADY RANGING IN THE -3.00 TO -4.00 RANGE...AND THE DIRE NEED FOR SOME INFLOW INTO THE MAIN STREAM RIVERS AND RESERVOIRS...THERE IS THE POTENTIAL FOR THIS EVENT TO BRING WIDESPREAD HEAVY RAINFALL TO MANY AREAS IN THE SOUTHEAST TOWARDS THE END OF THE WEEKEND. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... AS OF 625 AM SUNDAY... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD... HOWEVER WINDY CONDITIONS MAY CAUSE SIGNIFICANT IMPACTS ACROSS ALL OF THE CENTRAL NORTH CAROLINA TERMINALS THROUGH 00Z MONDAY. A POLAR FRONT WILL BE POISED TO MOVE ACROSS CENTRAL NORTH CAROLINA TOMORROW AFTERNOON AND INTO THE EVENING...MOVING OFF THE COAST AOA MIDNIGHT. IN ADDITION...STRONG SUBSIDENCE IN THE WAKE OF A SHORTWAVE MOVING BY THIS EVENING COMBINED WITH AN INCREASED LOW TO MID LEVEL GRADIENT AS A POLAR SHORTWAVE SKIRTS BY TO THE NORTH... ALL SUGGEST THE POTENTIAL FOR WINDY CONDITIONS DURING THE DAY TOMORROW. FORECAST SOUNDINGS SHOW A DEEP MIXED LAYER CLOSE TO 750 MB TOMORROW AFTERNOON WITH 50 KT PRESENT AT THE TOP OF THE LAYER. VERY STRONG DOWNSLOPING COMBINED WITH COLD AIR ADVECTION WILL HELP TO MAXIMIZE THE TRANSPORT OF STRONG WINDS ALOFT TO THE SURFACE. CURRENT INDICATIONS ARE THAT SUSTAINED WINDS WILL INCREASE TO 20-25 KT BY NOON TOMORROW AND WILL PERSIST THROUGHOUT THE AFTERNOON. WIND GUSTS AS HIGH AS 35-40 KT CAN ALSO BE EXPECTED. GIVEN THAT THE PRIMARY WIND DIRECTION WILL BE 270 DEGREES TOMORROW... SIGNIFICANT CROSSWIND IMPACTS WILL BE POSSIBLE AT ALL NE-SW ORIENTED RUNWAYS. WINDS WILL SLOWLY SUBSIDE DURING THE EVENING TOMORROW. A COLD FRONT MOVING THROUGH THE AREA ON TUESDAY NIGHT INTO WEDNESDAY WILL BRING THE POSSIBILITY OF SHOWERS ALONG WITH MVFR CEILINGS/VSBYS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .FIRE WEATHER... AS OF 300 AM SUNDAY... RED FLAG WARNING WILL BE IN EFFECT TODAY FROM 9 AM THROUGH 9 PM. GUSTY WINDS...POSSIBLY AS HIGH AS 40 MPH...COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES DECREASING TO AROUND 15 PERCENT WILL ENHANCE THE WILDFIRE DANGER ACROSS THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR ALL OF CENTRAL NORTH CAROLINA TODAY 9 AM TO 9 PM. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...CBL AVIATION...CBL FIRE WEATHER...WSS
Hazardous weather outlook, Feb 10, 4:31 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EST SUN FEB 10 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EST SUN FEB 10 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. WEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS AROUND 40 MPH. THESE STRONG WINDS WILL BE ABLE TO DOWN A FEW TREE LIMBS. IN ADDITION...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.